Alert archive / Minnesota / Wind Chill Advisories in 2007
Wind Chill Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Feb 1, 2007, 3:18 PM CST for 4 counties in Minnesota; 4 counties in Iowa. It took effect at Feb 2, 2007, 12:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2007, 3:18 PM CST (21:18 UTC)
- In effect from
- Feb 2, 2007, 12:00 AM CST
- Expired
- Feb 2, 2007, 12:00 PM CST
- In force
- 12 hr
- Issued by
- NWS La Crosse, WI
Counties Chickasaw County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Dodge County, MN, Fillmore County, MN, Mower County, MN, Olmsted County, MN
The radar
The La Crosse radar (KARX), 113 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1643 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KARX 012118 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 318 PM CST THU FEB 1 2007 ...BITTER WIND CHILLS LATER TONIGHT AND FRIDAY MORNING... .WIND CHILLS WILL PLUMMET AFTER MIDNIGHT THROUGH FRIDAY MORNING AS A STRONG ARCTIC COLD FRONT MOVES THROUGH THE REGION. NORTHWEST WINDS OF 15 TO 25 MPH...COMBINING WITH AIR TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO BY SUNRISE ON FRIDAY...WILL CAUSE WIND CHILLS TO DROP TO NEAR 25 DEGREES BELOW ZERO. THIS WILL BE ESPECIALLY TRUE BETWEEN 3 AM AND 9 AM...WHEN WINDS WILL BE AT THEIR STRONGEST...AND TEMPERATURES AT THEIR LOWEST. WIND CHILLS WILL SLOWLY IMPROVE THROUGH THE MORNING HOURS AS WINDS DECREASE AND AIR TEMPERATURES STRUGGLE BACK ABOVE ZERO BY NOON. IAZ008-009-018-019-MNZ086-087-094-095-020530- /O.NEW.KARX.WC.Y.0001.070202T0600Z-070202T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 318 PM CST THU FEB 1 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY. WIND CHILLS WILL DROP TO 20 TO 25 DEGREES BELOW ZERO AFTER MIDNIGHT ACROSS THE AREA...LASTING THROUGH MUCH OF FRIDAY MORNING AS A STRONG ARCTIC COLD FRONT PLOWS THROUGH THE AREA. AIR TEMPERATURES WILL PLUMMET INTO THE SINGLE DIGITS BELOW ZERO BY SUNRISE ON FRIDAY MORNING...AS NORTHWEST WINDS REMAIN IN THE 15 TO 25 MPH RANGE. THESE BITTER WIND CHILLS WILL LAST THROUGH MUCH OF THE MORNING HOURS ON FRIDAY...BEFORE SLOWLY INCREASING AS TEMPERATURES GET BACK ABOVE ZERO BY AFTERNOON...AND WINDS DECREASE A BIT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ BINAU
4 follow-up statements
000 WWUS43 KARX 020333 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 933 PM CST THU FEB 1 2007 ...BITTER WIND CHILLS OVERNIGHT AND FRIDAY MORNING... .WIND CHILLS WILL PLUMMET OVERNIGHT AS AN ARCTIC COLD FRONT MOVES THROUGH THE REGION. NORTHWEST WINDS OF 15 TO 25 MPH...COMBINING WITH AIR TEMPERATURES FALLING INTO THE SINGLE DIGITS BELOW ZERO BY SUNRISE ON FRIDAY...WILL CAUSE WIND CHILLS TO DROP TO NEAR 25 DEGREES BELOW ZERO. THIS WILL BE ESPECIALLY TRUE BETWEEN 3 AM AND 9 AM...WHEN WINDS WILL BE AT THEIR STRONGEST...AND TEMPERATURES AT THEIR LOWEST. WIND CHILLS WILL SLOWLY IMPROVE THROUGH THE MORNING HOURS AS WINDS DECREASE AND AIR TEMPERATURES STRUGGLE BACK ABOVE ZERO BY NOON. IAZ008-009-018-019-MNZ086-087-094-095-021145- /O.CON.KARX.WC.Y.0001.070202T0600Z-070202T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 933 PM CST THU FEB 1 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 12 PM CST FRIDAY. WIND CHILLS WILL DROP TO 20 TO 25 DEGREES BELOW ZERO OVERNIGHT ACROSS THE AREA...AND WILL THEN PERSIST IN THAT RANGE THROUGH MUCH OF FRIDAY MORNING. AIR TEMPERATURES WILL DROP INTO THE SINGLE DIGITS BELOW ZERO BY SUNRISE ON FRIDAY MORNING...AS NORTHWEST WINDS REMAIN IN THE 15 TO 25 MPH RANGE. THIS COMBINATION OF WIND AND COLD WILL KEEP BITTER WIND CHILLS FOR MUCH OF THE MORNING HOURS ON FRIDAY...BEFORE SLOWLY INCREASING AS TEMPERATURES GET BACK ABOVE ZERO BY AFTERNOON...AND WINDS DECREASE A BIT. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ MW
000 WWUS43 KARX 021027 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 427 AM CST FRI FEB 2 2007 ...BITTER WIND CHILLS THIS MORNING... .WIND CHILLS WILL REMAIN BITTERLY COLD THROUGH THE MID MORNING HOURS. WEST WINDS OF 10 TO 20 MPH...COMBINED WITH AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO...WILL PRODUCE WIND CHILLS OF 25 TO 30 DEGREES BELOW ZERO. THIS WILL BE ESPECIALLY TRUE THROUGH MID MORNING WHEN THE AIR TEMPERATURE WILL BE THE LOWEST. WIND CHILLS WILL SLOWLY IMPROVE THROUGH THE MORNING HOURS AS WINDS DECREASE AND AIR TEMPERATURES STRUGGLE BACK ABOVE ZERO BY NOON. IAZ008-009-018-019-MNZ086-087-094-095-021800- /O.CON.KARX.WC.Y.0001.000000T0000Z-070202T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 427 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS WILL REMAIN BETWEEN 25 AND 30 BELOW ZERO THROUGH MID MORNING WITH AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND WEST WINDS OF 10 TO 20 MPH. CONDITIONS WILL IMPROVE OVER THE LAST HALF OF THE MORNING AS AIR TEMPERATURES CLIMB INTO THE SINGLE DIGITS ABOVE ZERO AND THE WINDS DECREASE TO AROUND 10 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ 04
000 WWUS43 KARX 021347 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 747 AM CST FRI FEB 2 2007 ...BITTER WIND CHILLS CONTINUE THIS MORNING... .ANOTHER ARCTIC AIRMASS CONTINUED TO SPREAD ACROSS THE AREA THIS MORNING. WEST TO NORTHWEST WINDS OF 10 TO 15 MPH...COMBINED WITH AIR TEMPERATURES OF ZERO TO AROUND 10 BELOW ZERO...WILL PRODUCE WIND CHILLS OF 20 TO 30 DEGREES BELOW ZERO THROUGH THE MORNING. THIS WILL BE ESPECIALLY TRUE THROUGH 10 AM WHEN THE AIR TEMPERATURES WILL BE THE LOWEST. WIND CHILLS WILL SLOWLY IMPROVE THROUGH THE LATE MORNING HOURS AS AIR TEMPERATURES STRUGGLE BACK TO AROUND ZERO OR ABOVE. IAZ008-009-018-019-MNZ086-087-094-095-021800- /O.CON.KARX.WC.Y.0001.000000T0000Z-070202T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 747 AM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. WIND CHILLS WILL REMAIN BETWEEN 20 AND 30 BELOW ZERO THROUGH MID MORNING WITH AIR TEMPERATURES IN THE SINGLE DIGITS BELOW ZERO AND WEST WINDS OF 10 TO 15 MPH. CONDITIONS WILL IMPROVE OVER THE LAST HALF OF THE MORNING AS AIR TEMPERATURES CLIMB TOWARD OR ABOVE THE ZERO MARK AND THE WINDS DECREASE TO AROUND 10 MPH. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. WHEN VENTURING OUTDOORS THIS MORNING...DRESS WARMLY AND MAKE SURE TO WEAR A HAT AND GLOVES. $$ RRS
000 WWUS43 KARX 021804 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1204 PM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY ALLOWED TO EXPIRE... .WITH AMPLE SUNSHINE SO FAR TODAY...TEMPERATURES HAVE WARMED UP TO NEAR THE ZERO MARK. WINDS HAVE ALSO DIMINISHED A BIT FROM EARLIER TODAY. AS A RESULT...WIND CHILL VALUES HAVE IMPROVED...AND AN ADVISORY IS NO LONGER NECESSARY. THEREFORE IT HAS BEEN ALLOWED TO EXPIRE FOR THE TIME BEING. IAZ008-009-018-019-MNZ086-087-094-095-021915- /O.EXP.KARX.WC.Y.0001.000000T0000Z-070202T1800Z/ MITCHELL-HOWARD-FLOYD-CHICKASAW-DODGE-OLMSTED-MOWER-FILLMORE- INCLUDING THE CITIES OF...CHARLES CITY...ROCHESTER...AUSTIN 1204 PM CST FRI FEB 2 2007 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT FOR THE REST OF TODAY. $$ MW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 2:30 PM CST, 48 minutes earlier.
Area forecast discussion, Feb 1, 2:30 PM CST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
230 PM CST THU FEB 1 2007
.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST FOCUS IS ON HOW COLD IT WILL GET OVER THE NEXT FEW
DAYS...AND THE EFFECTS OF INCREASING WINDS ON THE WIND CHILL.
ADVISORIES NEEDED? THEN...THE SNOW POTENTIAL THROUGH SATURDAY.
FIRST...LETS CONSIDER THE SNOW CHANCES. CURRENTLY...A 500 MB
SHORTWAVE TROUGH IS DIVING INTO THE NORTHERN PLAINS...AND WILL HEAD
EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY TONIGHT. DECENT QG
CONVERGENCE ABOVE 700 MB WITH THIS FEATURE...MOSTLY BETWEEN 03-12Z
FRI FOR THE LOCAL AREA. THERE IS SOME WEAK ISENTROPIC UPGLIDE ON THE
285:300 K SFC/S AS THE SHORTWAVE SWINGS THROUGH...AND SOME WEAK 2-D
FRONTOGENETIC LIFT IS ALSO HINTED IN THE 900:800 MB
LAYER...ASSOCIATED WITH A SFC BOUNDARY ASSOCIATED WITH THE UPPER
LEVEL FORCING. AS FOR MOISTURE...A NORTHWEST-SOUTHEAST X-SECTION
ACROSS THE REGION SHOWS AN INCREASE IN THE DEPTH OF THE SATURATION
AS THE SHORTWAVE APPROACHES...CENTERED AROUND 06Z TONIGHT. THIS
SATURATION SHALLOWS OUT AFTER 12Z...AS THE SYSTEM EXITS EAST. WHILE
THIS SYSTEM IS NOT OVER DYNAMIC...THERE IS PLENTY OF MOISTURE AND
LIFT FOR DECENT LIGHT SNOW CHANCES. LATEST 88-D IMAGERY DOES
INDICATE SOME SNOW ALONG AND AHEAD OF THE SFC BOUNDARY...EXTENDING
FROM EASTCENTRAL MN SOUTHWEST INTO NORTHWEST IA. CONSIDERING THE
AMOUNT OF COLD AIR IN PLACE...IT SHOULD BE THE VERY FLUFFY KIND OF
SNOW THAT HAS FALLEN OVER PARTS OF THE REGION THE LAST FEW DAYS.
ACCUMULATIONS WILL BE MINOR...GENERALLY AN INCH OR LESS...MUCH LIKE
WHAT OCCURRED LAST NIGHT. ANY ACCUMULATING SNOWS SHOULD END BY
FRIDAY MORNING...ALTHOUGH SOME FLURRIES THROUGH THE DAY WILL BE
POSSIBLE.
ANOTHER...WEAKER SHORTWAVE WILL FOLLOW QUICKLY ON THE HEELS OF THE
SHORTWAVE TONIGHT...MOVING ACROSS THE REGION WITH THE MEAN 500 MB
AXIS OVERNIGHT FRI/SAT MORNING. QG CONVERGENCE IS WEAKER...AS IS ANY
ISENTROPIC UPGLIDE. HOWEVER...ANOTHER SFC BOUNDARY WILL ACCOMPANY
THIS UPPER LEVEL SHORTWAVE AS IT MOVES THROUGH...AND THE DEPTH OF
THE SATURATION WILL INCREASE AGAIN...ALTHOUGH NOT AS DEEP AS
TONIGHT. THIS SHOULD LEAD TO ANOTHER DECENT CHANCE FOR SOME
LIGHT...FLUFFY SNOW FRIDAY NIGHT. AGAIN...ACCUMULATIONS LOOK
MINIMAL...LESS THAN AN INCH. HOWEVER...DESPITE THE SYSTEM MOVING
EAST OF THE LOCAL AREA EARLY SAT MORNING...LAPSE RATES IN THE
850:700 MB LAYER OF AROUND 5-7 C/KM ARE EXPECTED INTO THE EARLY
AFTERNOON. THIS SHOULD KEEP THE THREAT FOR SOME SNOW SHOWERS AND
FLURRIES AROUND FOR MOST OF THE DAY ON SATURDAY.
NOW...ON TO THE BITTER COLD CONDITIONS. EACH SFC BOUNDARY WILL BRING
A BLAST OF COLD ARCTIC AIR TO THE REGION...WITH 850 MB TEMPS FALLING
FROM AROUND -14 C AT 12Z THIS MORNING...TO -22 C AT 12Z FRI...AND
-26Z BY 12Z SAT. BELOW ZERO OVERNIGHT LOWS CAN BE EXPECTED FOR MOST
LOCATIONS THROUGH THE WEEKEND AS A RESULT...WITH HIGHS STRUGGLING TO
REACH ZERO IN SOME AREAS ON SATURDAY AS THE COLD START AND
PERSISTENT LOW LEVEL COLD ADVECTION HOLDS DOWN DIURNAL RISES. OF
MORE SIGNIFICANCE TO THE ANTICIPATED COLD IS THE INCREASING
WINDS...AND THE DANGEROUS WINDS CHILLS THAT COULD RESULT. THE WINDS
WILL BE ON THE INCREASE TONIGHT...AND THEN STAY BRISK THROUGH
SATURDAY. THE STRONGEST WINDS LOOK TO MOVE ACROSS THE UPPER
MISSISSIPPI RIVER VALLEY LATE FRIDAY NIGHT THROUGH SATURDAY...WITH
WIND CHILLS OF 15 TO 25 BELOW ZERO RESULTING. A WIND CHILL ADVISORY
WILL LIKELY HAVE TO BE ISSUED FOR THE FRIDAY NIGHT/SATURDAY TIME
FRAME AS A RESULT. TONIGHT...THE LOWEST WIND CHILLS WILL BE WEST OF
THE MISSISSIPPI RIVER...IN THE OPEN AREAS OF SOUTHEAST MN/NORTHEAST
IA. CURRENTLY...LOOKING FOR READINGS TO REACH -20 F OR SO OVERNIGHT
TONIGHT THROUGH SAT MORNING. WITH THIS IN MIND...WILL ISSUE A WIND
CHILL ADVISORY FOR PARTS OF SOUTHEAST MN/NORTHEAST WI FOR LATE
TONIGHT THROUGH FRI MORNING.
.LONG TERM...MONDAY THROUGH THURSDAY
EXTENDED MODELS CONTINUE IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
PATTERN...GRADUALLY PUSHING THE MEAN 500 MB TROUGH AXIS FROM THE
EASTERN GREAT LAKES AT 00Z TUES...TO THE NEW ENGLAND STATES BY 00Z
THU. VARIOUS PERTURBATIONS WILL MOVE DOWN THE BACKSIDE OF THE
TROUGH...BUT ITS EXPECTED POSITIONING SHOULD KEEP THE BRUNT OF THEIR
IMPACTS EAST OF THE LOCAL AREA. IN ADDITION...A SFC HIGH IS PROGGED
TO DROP SOUTHEAST ACROSS THE NORTHERN PLAINS AND INTO THE MID
MISSISSIPPI RIVER VALLEY BY 12Z TUES. AS A RESULT...IT MAY END UP
WITH POINTS WEST OF THE MISSISSIPPI RIVER DEALING WITH MORE
CLEAR/PARTLY CLOUDY CONDITIONS...WHILE FARTHER WEST THE CYCLONIC
FLOW ALOFT WILL KEEP CLOUDS MORE ABUNDANT...AND POSSIBLY SOME
FLURRIES. TEMPERATURES LOOKS TO STAY COLD THROUGH THE
PERIOD...ALTHOUGH THE MODELS ARE HINTING AT SOME MODERATION IN THE
TEMPERATURES BY MID WEEK...WITH LOW LEVEL SOUTHERLY FLOW ON THE
BACKSIDE OF THE DEPARTING SFC HIGH PUSHING IN SOMEWHAT WARMER AIR.
DON/T LOOK FOR A BIG WARM UP THOUGH...AS TEMPS SHOULD STAY BELOW THE
SEASONABLE NORMALS.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY
FOR MNZ086-MNZ087-MNZ094-MNZ095.
IA...WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 12 PM CST FRIDAY
FOR IAZ008-IAZ009-IAZ018-IAZ019.
&&
RIECKHazardous weather outlook, Feb 1, 2:37 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 237 PM CST THU FEB 1 2007 IAZ008-009-018-019-MNZ086-087-094-095-021100- CHICKASAW-DODGE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED- 237 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND NORTHEAST IOWA. .DAY ONE...TONIGHT NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH...WHILE TEMPERATURES PLUMMET TO THE SINGLE DIGITS BELOW ZERO BY SUNRISE ON FRIDAY...AS A STRONG ARCTIC COLD FRONT MOVES INTO THE AREA BY MIDNIGHT. THESE COLD TEMPERATURES...COMBINED WITH THE WINDS...WILL BRING BITTERLY COLD WIND CHILL VALUES FROM 20 TO 25 DEGREES BELOW ZERO. IN ADDITION...THE STRONG WINDS WILL CAUSE BLOWING SNOW...WHICH WILL REDUCE VISIBILITIES TO A MILE OR TWO IN WIND PRONE AND OPEN AREAS. ALSO...LIGHT SNOW WILL ACCOMPANY THE FRONT...WITH ACCUMULATIONS EXPECTED TO REMAIN AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BLOWING SNOW...BITTER WIND CHILLS...GUSTY NORTHWEST WINDS AND AREAS OF REDUCED VISIBILITY WILL BE ONGOING DURING THE MORNING HOURS ON FRIDAY. WIND CHILLS ARE EXPECTED TO REMAIN BETWEEN 20 AND 25 DEGREES BELOW ZERO MUCH OF FRIDAY MORNING ACROSS THE AREA...AS AIR TEMPERATURES WILL BE SLOW TO RISE IN THE ARCTIC AIRMASS. VERY COLD CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. BITTERLY COLD WIND CHILL READINGS WILL CONTINUE THROUGH THE WEEKEND...AND COULD BE AS LOW AS 25 BELOW TO 35 BELOW ZERO AS THE COLDEST AIR OF THE CURRENT WINTER SEASON MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVEN THOUGH SNOWFALL WILL BE DIFFICULT TO MEASURE LATE TONIGHT AND FRIDAY MORNING DUE TO GUSTY WINDS...ANY REPORTS OF SNOW ACCUMULATION WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. IAZ010-011-029-030-MNZ079-088-096-WIZ017-029-032>034-041>044-053>055- 061-021100- ADAMS-ALLAMAKEE-BUFFALO-CLARK-CLAYTON-CRAWFORD-FAYETTE-GRANT-HOUSTON- JACKSON-JUNEAU-LA CROSSE-MONROE-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 237 PM CST THU FEB 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH AFTER MIDNIGHT...WHILE TEMPERATURES PLUMMET TOWARDS ZERO BY SUNRISE ACROSS THE AREA...AS AN ARCTIC COLD FRONT PLOWS THROUGH THE AREA. THESE COLD TEMPERATURES... COMBINED WITH THE WINDS...WILL BRING BITTERLY COLD WIND CHILL VALUES FROM 15 TO 20 DEGREES BELOW ZERO. IN ADDITION...THE STRONG WINDS WILL CAUSE SOME BLOWING SNOW... PARTICULARLY ON RIDGETOPS AND IN OPEN AREAS...WHICH MAY LOCALLY REDUCE VISIBILITIES. ALSO...LIGHT SNOW WILL ACCOMPANY THE FRONT... WITH ACCUMULATIONS EXPECTED TO REMAIN AN INCH OR LESS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY BITTER WIND CHILLS...AND GUSTY NORTHWEST WINDS WILL BE ONGOING DURING THE MORNING HOURS ON FRIDAY. WIND CHILLS ARE EXPECTED TO REMAIN BETWEEN 15 AND 20 DEGREES BELOW ZERO MUCH OF FRIDAY MORNING ACROSS THE AREA...AS AIR TEMPERATURES WILL BE SLOW TO RISE IN THE ARCTIC AIRMASS. VERY COLD CONDITIONS ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. BITTERLY COLD WIND CHILL READINGS WILL CONTINUE THROUGH THE WEEKEND...AND COULD BE AS LOW AS 20 BELOW TO 30 BELOW ZERO AS THE COLDEST AIR OF THE CURRENT WINTER SEASON MOVES INTO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. EVEN THOUGH SNOWFALL WILL BE DIFFICULT TO MEASURE LATE TONIGHT AND FRIDAY MORNING DUE TO GUSTY WINDS...ANY REPORTS OF SNOW ACCUMULATION WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BINAU
Nearby
Wind Chill Advisories in Minnesota, 2007Wind Chill Advisories in Iowa, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.